Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 183, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 17, 2018, 6:57 PM CDT for Itawamba County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2018, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 17, 2018, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 12.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670
WUUS54 KMEG 172357
SVRMEG
MSC057-180045-
/O.NEW.KMEG.SV.W.0183.180617T2357Z-180618T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
657 PM CDT SUN JUN 17 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Itawamba County in northeastern Mississippi...
* Until 745 PM CDT.
* At 657 PM CDT, a severe thunderstorm was located near Tremont, or
10 miles west of Hamilton, moving northwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fulton, Mantachie, Tremont, Fairview, Sandy Springs, Clay, Eastman,
Tilden, Bounds Crossroads, Dorsey, Cadamy and Kirkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3409 8820 3409 8822 3427 8855 3446 8853
3446 8816
TIME...MOT...LOC 2357Z 134DEG 6KT 3418 8816
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
919
WWUS54 KMEG 180012
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
712 PM CDT SUN JUN 17 2018
MSC057-180045-
/O.CON.KMEG.SV.W.0183.000000T0000Z-180618T0045Z/
Itawamba MS-
712 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR ITAWAMBA COUNTY...
At 711 PM CDT, a severe thunderstorm was located near Tremont, or 11
miles west of Hamilton, moving northwest at 5 mph while a second
severe thunderstorm has developed just southwest of Sandy Springs.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fulton, Mantachie, Tremont, Fairview, Sandy Springs, Clay, Eastman,
Tilden, Bounds Crossroads, Dorsey, Cadamy and Kirkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3409 8820 3409 8822 3427 8855 3446 8853
3446 8816
TIME...MOT...LOC 0011Z 134DEG 6KT 3420 8818
HAIL...1.00IN
WIND...60MPH
$$924
WWUS54 KMEG 180035
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
735 PM CDT SUN JUN 17 2018
MSC057-180045-
/O.EXP.KMEG.SV.W.0183.000000T0000Z-180618T0045Z/
Itawamba MS-
735 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR ITAWAMBA COUNTY WILL EXPIRE AT
745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3409 8820 3409 8822 3427 8855 3446 8853
3446 8816
TIME...MOT...LOC 0035Z 134DEG 6KT 3423 8821
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:32 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 17, 3:32 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
332 PM CDT Sun Jun 17 2018
.DISCUSSION...
The subtropical ridge will be the predominant synoptic weather
feature over the next week, but the forecast is far from dry. An
upper-level cyclone will meander across the region over the next
few days with precipitable water near 1.7", providing an
opportunity for diurnal showers and thunderstorms. Working against
rain chances will be the development of a weak cap which should
limit convective coverage. Thus, PoPs Monday and Tuesday are
generally in the 20-30% range and cover the period from roughly
18-03z. Temperatures will remain above normal through Tuesday with
afternoon highs in the low/mid 90s. Fortunately, surface dewpoints
are expected to dip slightly which should help alleviate heat
indices (at least a little). A Heat Advisory is not anticipated
for tomorrow given the current heat index forecast of 95-102F.
The ridge's influence will diminish by midweek as heights fall
downstream of an approaching shortwave trough. This trough is
progged to move across the Great Lakes and Ohio Valley Friday into
Saturday but should begin to make it's presence known as early as
Wednesday. Coverage of thunderstorm activity is forecast to
increase a bit Wednesday-Friday, but PoPs were capped at 50% given
the anticipated scattered coverage and lack of a focused forcing
mechanism. Temperatures are forecast to take a step back Thursday
and Friday with highs in the 86-91F range.
Rain chances trend back down to 20-30% over the weekend as the
trough moves east of the area. Both the ECMWF and GFS rebuild the
ridge over the Southeast CONUS in the wake of this trough,
suggesting a return to above normal temperatures over the weekend
and into early next week. The GFS is a bit stronger with the ridge
than the ECMWF and Canadian, but they're all in the same general
ballpark.
Johnson
&&
.AVIATION...
/18Z TAFs/
VFR conditions expected to prevail at all sites. Isolated to
scattered thunderstorms are possible this afternoon with the
greatest chance near TUP. South to Southwest S winds between 6-8
kts this afternoon and tomorrow...light overnight.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
Cross-Greene-Lawrence-Mississippi-Poinsett-Randolph.
MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.
MS...None.
TN...None.
&&Hazardous weather outlook, Jun 17, 3:28 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 328 PM CDT Sun Jun 17 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 328 PM CDT Sun Jun 17 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A Heat Advisory remains in effect for northeast Arkansas and the Missouri Bootheel through this evening. Afternoon heat index values will exceed 105 degrees in these areas. Any strong storms that develop this afternoon may produce localized damaging wind. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 17, 4:33 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
433 PM CDT SUN JUN 17 2018
TNZ089-090-172215-
Hardeman TN-Fayette TN-
433 PM CDT SUN JUN 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...
Northern Hardeman County in southwestern Tennessee...
East central Fayette County in southwestern Tennessee...
At 432 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Bolivar, moving northwest at 10 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northern Hardeman and east central Fayette Counties should
monitor this storm closely.
LAT...LON 3511 8899 3524 8930 3543 8913 3543 8909
3525 8886
TIME...MOT...LOC 2132Z 125DEG 9KT 3523 8900Special weather statement, Jun 17, 5:03 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
503 PM CDT SUN JUN 17 2018
TNZ053-172230-
Chester TN-
503 PM CDT SUN JUN 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Chester County in southwestern Tennessee...
At 503 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Henderson, moving
north at 10 mph.
People in Chester County should monitor this storm closely.
LAT...LON 3537 8856 3538 8858 3536 8864 3534 8867
3532 8866 3531 8865 3530 8867 3531 8869
3530 8869 3528 8879 3533 8879 3536 8882
3543 8882 3549 8868 3553 8864 3558 8861
3558 8856 3555 8854
TIME...MOT...LOC 2203Z 181DEG 8KT 3541 8868Special weather statement, Jun 17, 5:04 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
504 PM CDT SUN JUN 17 2018
MSZ006-172245-
Tishomingo MS-
504 PM CDT SUN JUN 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Northern Tishomingo County in northeastern Mississippi...
At 504 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Burnsville, or near J P Coleman State Park, moving
northwest at 15 mph.
People in northern Tishomingo County should monitor this storm
closely.
LAT...LON 3483 8812 3475 8834 3483 8837 3500 8836
3500 8831 3499 8820 3497 8818 3493 8816
TIME...MOT...LOC 2204Z 154DEG 14KT 3489 8827Special weather statement, Jun 17, 5:37 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Memphis TN 537 PM CDT SUN JUN 17 2018 MSZ005-006-TNZ091-092-172315- Tishomingo MS-Alcorn MS-McNairy TN-Hardin TN- 537 PM CDT SUN JUN 17 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT FOR... Northwestern Tishomingo County in northeastern Mississippi... Northeastern Alcorn County in northeastern Mississippi... Southeastern McNairy County in southwestern Tennessee... Southwestern Hardin County in southwestern Tennessee... At 537 PM CDT...a strong thunderstorm producing winds at least 40 mph was located over Shiloh, or near Pickwick Landing State Park. This storm was nearly stationary. People in northwestern Tishomingo...northeastern Alcorn... southeastern McNairy and southwestern Hardin Counties should monitor this storm closely. LAT...LON 3523 8823 3497 8821 3492 8848 3524 8843 TIME...MOT...LOC 2237Z 100DEG 4KT 3509 8833
Special weather statement, Jun 17, 5:41 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
541 PM CDT SUN JUN 17 2018
TNZ053-054-091-172330-
Henderson TN-Chester TN-McNairy TN-
541 PM CDT SUN JUN 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Southwestern Henderson County in southwestern Tennessee...
Northeastern Chester County in southwestern Tennessee...
Northeastern McNairy County in southwestern Tennessee...
At 541 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 7 miles southeast of Jacks Creek, or 12 miles east of
Henderson. This storm was nearly stationary.
People in southwestern Henderson...northeastern Chester and
northeastern McNairy Counties should monitor this storm closely.
LAT...LON 3542 8833 3542 8836 3541 8836 3540 8835
3540 8836 3532 8837 3533 8864 3555 8858
3547 8832
TIME...MOT...LOC 2241Z 100DEG 4KT 3540 8844The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:04 PM CDT | Special Weather Statement | MEG | Tishomingo | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.